Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


change medication
Oct 2, 2010

Dar Sir I change my medication from Lamivudine and stamivudine to lamzidivir my previous cd4 was 416 neo is come down to 361 what is your opinion please, I can go bach the old medication? the only reason I change because for my body was not looking good' please give your opinion we do not have other medication we are leaving Asia country is very difficolt to have new medication please give me your opinion my CD4 in one month is down from 416 to 361 thank you for your attention

Response from Dr. Young

Hello and thanks for your question.

So long as your HIV viral load has remained undetectable after the switch to the new medication, there's no particular reason why one couldn't switch back. That said, before jumping ship, it would be good to appreciate that small changes in CD4 count can occur from day to day and don't necessarily mean anything significant. Moreover, the ZDV (or AZT) part of Lamzivivir (we call it Combivir here) can cause small decreases in absolute CD4 without the accompanying decreases in CD4 percentage.

If possible, look at your CD4 percentages in the two tests in question- if they are the same, then there's really no need to change.

I hope this is helpful, BY



Previous
HIV meds and cocaine safe??
Next
Changing treatment to Atripla?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement